Thunderstorm Wind, McMinn
- When
- September 4, 5:45 PM EST
- Where
- McMinn County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.417, -84.617
A few trees and power lines were reported down across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees and power lines were reported down across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 4, 2:01 PM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT MON SEP 4 2006 .SHORT TERM (TONIGHT AND TUESDAY)...WELL DEFINED UPPER LOW OVER IOWA (PER WATER VAPOR SATELLITE PICS) HAS MOVED EAST IN NRN IL AND SRN WI THIS AFTERNOON. THE INVERTED SURFACE TROUGH REMAINS IN PLACE ACROSS THE FORECAST AREA THIS AFTERNOON...WITH AN EVER SO GRADUAL INCREASE IN CONVECTION NOTED ACROSS THE TN VALLEY AND SRN APPALACHIANS. NOT MUCH THUNDER/LIGHTNING JUST YET...ALTHO LIFTED INDICES JUST STARTING TO GO NEGATIVE ACROSS THE SRN HALF OF THE FORECAST AREA...AND BEST LIFT TO ARRIVE LATER. AS THE UPPER LOW APPROACHES THIS EVENING...THE FORCING/LIFT INCREASES SIGNIFICANTLY AIDED BY UPPER LEVEL DIVERGENCE. THUS...POPS FROM PREVIOUS GRIDS LOOKED RIGHT ON TRACK WITH CATEGORICAL VALUES MOST AREAS. POPS LOOK TO REMAIN HIGH THROUGH TUESDAY MORNING...WITH UPPER LOW TO OUR WEST AND SURFACE TROUGH STILL IN THE VICINTY. PREVIOUS GRIDS ONLY SLIGHTLY MODIFIED...AS THE TREND FOR DECREASING POPS IN THE AFTERNOON WAS ALREADY THERE. MOS MINS AND MAXES VERY CLOSE OVERALL AND I WENT AT OR JUST ABOVE GFS MINS...THEN VERY NEAR GFS MAXES FOR TUE. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH LIFTING OUT OF THE REGION TUESDAY NIGHT AND WEDNESDAY WILL PROVIDE LINGERING SHOWERS OVER THE AREA. DRY CONDITIONS GENERALLY EXPECTED THURSDAY THROUGH SUNDAY...THOUGH WILL HAVE A SLIGHT CHANCE POP FAR NORTHEASTERN ZONES ON FRIDAY. THE NEXT SYSTEM PUSHES INTO THE REGION FOR MONDAY. GUIDANCE TEMPERATURES LOOK GOOD THROUGH THE PERIOD AND WILL STAY CLOSE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 80 61 84 / 70 50 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 75 59 82 / 80 60 20 10 OAK RIDGE, TN 65 76 59 81 / 80 60 20 10 TRI CITIES AIRPORT, TN 63 72 57 78 / 90 70 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 412 AM EDT MON SEP 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 312 AM CDT MON SEP 4 2006 /412 AM EDT MON SEP 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Knoxville radar (KMRX), 138 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530662.